Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Sioux Falls, SD

April 9, 2013Cherokee County, Plymouth County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 9, 2013, 5:46 PM CDT for Cherokee County, Plymouth County, Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2013, 5:46 PM CDT (22:46 UTC)
Expired
Apr 9, 2013, 6:15 PM CDT
In force
29 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cherokee County, IA, Plymouth County, IA

The radar

The Sioux Falls radar (KFSD), 107 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
638 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS53 KFSD 092246
SVRFSD
IAC035-149-092315-
/O.NEW.KFSD.SV.W.0002.130409T2246Z-130409T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 PM CDT TUE APR 9 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHEROKEE COUNTY IN NORTHWEST IOWA...
  EASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA...

* UNTIL 615 PM CDT

* AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
  OF KINGSLEY...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REMSEN AROUND 600 PM CDT.
  MARCUS AROUND 605 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE OYENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4290 9606 4291 9566 4256 9602 4266 9623
TIME...MOT...LOC 2246Z 212DEG 41KT 4269 9606

HAIL...1.00IN
WIND...<50MPH

$$

CJ
2 follow-up statements
725 
WWUS53 KFSD 092254
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
554 PM CDT TUE APR 9 2013

IAC035-149-092315-
/O.CON.KFSD.SV.W.0002.000000T0000Z-130409T2315Z/
PLYMOUTH IA-CHEROKEE IA-
554 PM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHEROKEE AND NORTHEASTERN PLYMOUTH COUNTIES UNTIL 615 PM CDT...

AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REMSEN...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  REMSEN AROUND 600 PM CDT.
  MARCUS AROUND 605 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4268 9590 4278 9614 4290 9606 4291 9566
TIME...MOT...LOC 2254Z 212DEG 41KT 4277 9599

HAIL...1.00IN
WIND...<50MPH

$$

CHENARD
654 
WWUS53 KFSD 092311
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
611 PM CDT TUE APR 9 2013

IAC035-149-092321-
/O.EXP.KFSD.SV.W.0002.000000T0000Z-130409T2315Z/
PLYMOUTH IA-CHEROKEE IA-
611 PM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEROKEE AND
NORTHEASTERN PLYMOUTH COUNTIES WILL EXPIRE AT 615 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM AS IT MOVES NORTHEAST.

LAT...LON 4268 9590 4278 9614 4290 9606 4291 9566
TIME...MOT...LOC 2311Z 215DEG 41KT 4292 9581

$$

CHENARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:02 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 9, 4:02 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
402 PM CDT TUE APR 9 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 402 PM CDT TUE APR 9 2013

VERY COMPLEX FORECAST TONIGHT AS ANOTHER STRONG UPPER LEVEL WAVE
MOVES NORTH INTO THE REGION. AT 18Z THE WAVE WAS MOVING NORTH
THROUGH CENTRAL KANSAS WITH A FAIRLY LARGE AREA OF THUNDERSTORMS
DEVELOPING FROM CENTRAL NEBRASKA INTO CENTRAL KANSAS. CURRENT STORM
MOTION ALONG WITH WHERE THE EXPECTED FORCING IS EXPECTED TO MOVE
TAKES THIS ACTIVITY INTO THE AREA TONIGHT...BUT ESPECIALLY FROM
ABOUT 22Z TO 6Z. COLDER AIR HAS GRADUALLY SPREAD ACROSS THE AREA
NEAR THE SURFACE TODAY WITH TEMPS IN THE WESTERN CWA AND MID 20S
THROUGH THE MIDDLE OF THE CWA. PARTS OF NORTHWEST IOWA REMAIN IN THE
MID 30S AND MAY DO SO FOR MUCH OF THE NIGHT.

THE FIRST AREA OF CONCERN WILL BE SOUTH CENTRAL SOUTH DAKOTA TOWARDS
THE JAMES VALLEY TO AROUND BROOKINGS. THIS AREAS IS DEEP ENOUGH INTO
THE COLD AIR THAT MAINLY SNOW IS EXPECTED. WITH AN ABUNDANCE OF
MOISTURE SURGING NORTH AND AND A WELL ESTABLISHED MID FRONT IN PLACE
EXPECT SNOWFALL TO EXPAND  THROUGH THE EVENING. SNOWFALL RATES OF AN
INCH AN HOUR LIKELY WHICH WILL LEAD TO AN AREA OF 5 TO 10 INCHES OF
ADDITIONAL SNOWFALL ON TOP OF WHAT FELL EARLY THIS MORNING. IN AN
AREA ENCOMPASSED BETWEEN A TYNDALL TO BROOKINGS TO MARSHALL TO
SPENCER IOWA TO ELK POINT LINE A FROZEN OR FREEZING MESS IS EXPECTED
WITH SLEET AND FREEZING RAIN EXPECTED IN THE EASTERN PART OF THIS
AREA AND MAINLY FREEZING RAIN IN THE EASTERN PART OF THIS AREA. FROM
ABOUT 21Z THROUGH 6Z QPF AMOUNTS ON THE GEM AND NAM LEAN TOWARDS
CLOSE TO AN INCH OF LIQUID POTENTIAL THAT...WHILE LIKELY A LITTLE
HIGH...STILL HINTS AT THE POTENTIAL FOR A HALF TO THREE QUARTERS OF
AN INCH OF ICING WITH A VERY FAVORABLE SOUNDING FOR FREEZING RAIN
THROUGH MUCH OF THE NIGHT...ESPECIALLY BEFORE 6Z. THE SOUTHEAST
PARTS OF NORTHWEST IOWA SHOULD REMAIN JUST A BIT ABOVE FREEZING AND
AVOID ANY MAJOR PROBLEMS OVERNIGHT.

MAY SEE A SMALL BREAK IN PRECIPITATION LATE TONIGHT AND TOMORROW
MORNING BUT THE MAIN WAVE COMES OUT LATE WEDNESDAY MORNING AND
EXPECT MAINLY SNOW TO DEVELOP ACROSS THE AREA. WINDS WILL REMAIN
STRONG THROUGH WEDNESDAY AND WEDNESDAY NIGHT AS SNOW GRADUALLY
DIMINISHES FROM WEST TO EAST THROUGH WEDNESDAY NIGHT. STORM TOTAL
SNOWFALL STILL EXPECTED TO BE VERY HIGHER OVER THE WESTERN AND NORTH
CWA. PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/FSD TO SEE THE
LATEST SNOW AND ICING FORECAST.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 402 PM CDT TUE APR 9 2013

TROWAL WILL PERSIST OVER THE CWA WEDNESDAY NIGHT INTO THURSDAY...
GRADUALLY LIFTING NORTHEAST AND ALLOWING SNOW TO SLOWLY TAPER OFF
FROM SOUTHWEST TO NORTHEAST. THIS COULD BE THE PERIOD OF LARGEST SNOW
ACCUMULATIONS IN OUR NORTHEAST...WITH 4 TO 8 INCHES POSSIBLE
NORTHEAST OF MITCHELL TO SIOUX CITY LINE...HIGHEST AMOUNTS IN
SOUTHWEST MINNESOTA.

BRIEF BREAK FROM ACTIVE PATTERN FRIDAY/FRIDAY NIGHT...WITH MODELS
THEN FAIRLY CONSISTENT IN SPREADING MORE PRECIPITATION INTO THE AREA
SATURDAY THROUGH SUNDAY...FIRST WITH WARM ADVECTION SURGE SATURDAY...
THEN WITH UPPER WAVE/COLD FRONT LATER SATURDAY NIGHT/SUNDAY. PRECIP
TYPE STILL A BIT IN QUESTION...ESPECIALLY AT BEGINNING OF THE EVENT
WITH WARM AIR MOVING IN ALOFT...AND POTENTIALLY STILL A BIT BELOW
FREEZING AT THE SURFACE SATURDAY MORNING. NOT ENOUGH CONFIDENCE IN
TIMING TO MAKE ANY MENTION OF FREEZING PRECIP AT THIS TIME...BUT WILL
CONTINUE WITH RAIN/SNOW MIX FOR THE DAY SATURDAY. DEEP SOUTHERLY FLOW
SATURDAY NIGHT EXPECTED TO THEN HOLD TEMPERATURES ABOVE FREEZING...
ALLOWING FOR MAINLY RAIN SATURDAY NIGHT INTO SUNDAY MORNING. WITH
COLD FRONT FORECAST TO PUSH THROUGH SOMETIME SUNDAY...NOT OUT OF THE
QUESTION THAT PRECIP COULD SWITCH BACK OVER TO SNOW BEFORE ENDING
SUNDAY AFTERNOON/EVENING...BUT AGAIN WITH LOW CONFIDENCE IN TIMING
AT THIS RANGE...WILL JUST STICK WITH RAIN THROUGH THE AFTERNOON.

EXPECTING ANOTHER BREAK FOR MONDAY BEFORE YET ANOTHER TROUGH MOVES
ACROSS THE AREA MONDAY NIGHT/TUESDAY. SIMILAR TO YESTERDAY...HEDGED
TOWARD COLDER RAW MODEL TEMPERATURE GUIDANCE RATHER THAN WARMER MOS
NUMBERS WHICH TEND TO TREND TOWARD MUCH WARMER CLIMATOLOGY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1254 PM CDT TUE APR 9 2013

VERY MESSY WINTERY PRECIPITATION EVENT ONGOING AT THE START OF THE
PERIOD AND WILL CONTINUE THROUGH 18Z WEDNESDAY AND BEYOND. COLDEST
AIR ACROSS WESTERN AND NORTHERN PORTIONS OF OUR FORECAST AREA SHOULD
KEEP PRECIPITATION MAINLY SNOW...THOUGH OCCASIONAL FREEZING DRIZZLE
NOT OUT OF THE QUESTION IN THESE AREAS AS MID LEVELS PERIODICALLY DRY
OUT BETWEEN WAVES. DID NOT MENTION THE FREEZING PRECIPITATION IN KHON
TAF AS SNOW EXPECTED TO BE MORE PREDOMINANT THROUGH THE PERIOD.

CORRIDOR FROM KYKN-KFSD-KMWM STILL IN ZONE OF GREATEST TEMPERATURE
CONCERN...WITH ANOTHER PERIOD OF FREEZING RAIN AND/OR SLEET EXPECTED
DURING THE LATE AFTERNOON AND OVERNIGHT BEFORE COLDER AIR MOVES IN
AND CHANGES PRECIPITATION TO SNOW EARLY WEDNESDAY MORNING. SOME OF
THESE AREAS ALREADY HAVE SIGNIFICANT ICE ACCUMULATIONS AND ADDITIONAL
ICE ACCRETION IS EXPECTED TONIGHT. MARGINALLY UNSTABLE MID LEVELS
WITH THE NEXT APPROACHING WAVE COULD PRODUCE BRIEF THUNDER AS WELL...
THOUGH WITH UNCERTAINTY IN TIMING TOWARD I-90 CORRIDOR...OPTED TO NOT
INCLUDE IN KFSD TAF AT THIS TIME.

FORECAST SOUNDINGS SHOW LONGER DURATION OF THUNDER POTENTIAL FOR KSUX
AND DID INCLUDE A FEW HOURS EARLY THIS EVENING. SURFACE TEMPERATURES
IN MOST OF NORTHWEST IOWA INCLUDING KSUX EXPECTED TO REMAIN ABOVE
FREEZING INTO THE OVERNIGHT HOURS...THOUGH SUB-FREEZING TEMPERATURES
ARE EXPECTED TO MOVE IN PRIOR TO DAYBREAK WEDNESDAY. TEMPERATURES
ALOFT LIKELY TO STILL BE WARM ENOUGH FOR PERIOD OF FREEZING RAIN OR
SLEET AT KSUX TOWARD THE END OF THIS TAF PERIOD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...ICE STORM WARNING UNTIL 7 AM CDT WEDNESDAY FOR SDZ070-071.

     WINTER STORM WARNING UNTIL 7 AM CDT THURSDAY FOR SDZ062-066-067-
     069.

     WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR SDZ070-071.

     WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR SDZ050-052-057-
     058-063-064.

     WINTER STORM WARNING UNTIL 1 AM CDT THURSDAY FOR SDZ038>040-
     053>056-059>061-065-068.

MN...ICE STORM WARNING UNTIL 7 AM CDT WEDNESDAY FOR MNZ081-089-090.

     WINTER STORM WARNING UNTIL 7 AM CDT THURSDAY FOR MNZ098.

     WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR MNZ081-089-090.

     WINTER STORM WARNING UNTIL 1 PM CDT THURSDAY FOR MNZ071-072-080-
     097.

IA...ICE STORM WARNING UNTIL 7 AM CDT WEDNESDAY FOR IAZ002-003-012-
     013-020.

     WINTER STORM WARNING UNTIL 7 AM CDT THURSDAY FOR IAZ001.

     WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR IAZ002-003-012-013-020.

NE...ICE STORM WARNING UNTIL 7 AM CDT WEDNESDAY FOR NEZ013.

     WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR NEZ013.

&&

SHORT TERM...08
LONG TERM...JH
AVIATION...JH
Hazardous weather outlook, Apr 9, 11:52 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1152 AM CDT TUE APR 09 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1152 AM CDT TUE APR 09 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
EMBEDDED THUNDERSTORMS IN RAINFALL WILL LIKELY OCCUR LATE THIS
AFTERNOON AND EVENING IN NORTHWEST IOWA AND IMMEDIATE ADJACENT
AREAS. STORMS ARE NOT EXPECTED TO BE SEVERE.

WINTER WEATHER...
AREAS OF FREEZING DRIZZLE OVER MUCH OF THE AREA...MAINLY LIGHT
SNOW ALONG HIGHWAY 14...WILL GIVE WAY TO ANOTHER ROUND OF
PRECIPITATION TONIGHT. A SMALL CORRIDOR FROM AROUND VERMILLION TO
SHELDON TO JACKSON COULD SEE ABOUT A HALF AN INCH OF ICE AND
AREAS JUST TO THE WEST OF THIS LINE WILL SEE THE POTENTIAL FOR A
QUARTER OF AN INCH OF ADDITIONAL ICING. WEST OF A BROOKINGS TO
YANKTON LINE SHOULD SEE ALL SNOW WITH HEAVY ACCUMULATIONS LIKELY.
DUE TO STRONG NORTHWEST WINDS GUSTING TO 40 TO 45 AREAS OF
BLOWING SNOW WILL GREATLY REDUCED VISIBILITIES WHERE HEAVY SNOW
IS FALLING AND WILL CAUSE VERY DANGEROUS ICE ACCRUAL ON POWER
LINES AND TREES WITHIN THE AREA OF STRONGEST ICING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE STORM SLOWLY MOVES EASTWARD WEDNESDAY THROUGH
THURSDAY...THE PRECIPITATION WILL BE EITHER SNOW...OR CHANGE TO
SNOW ON WEDNESDAY. VERY SIGNIFICANT AMOUNTS OF 10 TO 18 INCHES OF
TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED FROM EAST CENTRAL TO
SOUTH CENTRAL SOUTH DAKOTA. AMOUNTS WILL THEN TAPER OFF HEADING
TO THE EAST. WIND SPEEDS WILL ALSO AVERAGE 25 TO 35 MPH WHICH
WILL CREATE WIDESPREAD BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT BUT
REPORTS
OF ICING AND SNOWFALL AMOUNTS OR ANY OTHER HAZARDS ASSOCIATED
WITH
THIS SYSTEM ARE APPRECIATED.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 9, 12:16 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1216 PM CDT TUE APR 9 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     SNOW             MARSHALL                44.45N 95.79W
04/09/2013  E4.0 INCH        LYON               MN   PUBLIC

            NEAR WHITE OUT CONDITIONS HAVE CAUSED
            OFFICIALS TO PULL SNOW PLOWS OFF THE ROADS.

&&

IRIS SYSTEM
Local storm report, Apr 9, 12:17 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     SNOW             MITCHELL                43.73N 98.03W
04/09/2013  M1.5 INCH        DAVISON            SD   CO-OP OBSERVER

            ANOTHER 3 TENTHS OF AN INCH SINCE THE 830 AM REPORT

&&

TRM
Local storm report, Apr 9, 12:27 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1227 PM CDT TUE APR 9 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     SNOW             TRACY                   44.24N 95.62W
04/09/2013  E3.6 INCH        LYON               MN   PUBLIC

            BLOWING SNOW IS REDUCING VISIBILITIES TO
            NEAR A QUARTER MILE IN OPEN AREAS.

&&

IRIS SYSTEM
Local storm report, Apr 9, 12:42 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1242 PM CDT TUE APR 9 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     SNOW             1 E COTTONWOOD          44.61N 95.65W
04/09/2013  E2.0 INCH        LYON               MN   PUBLIC

&&

IRIS SYSTEM
Local storm report, Apr 9, 4:23 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
423 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             SIOUX CITY              42.50N 96.39W
04/09/2013  M0.88 INCH       WOODBURY           IA   EMERGENCY MNGR

&&

CJANSEN
Local storm report, Apr 9, 5:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
525 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             HINTON                  42.62N 96.29W
04/09/2013  E1.00 INCH       PLYMOUTH           IA   TRAINED SPOTTER

&&

CHENARD

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:27 PM CDTWinter Weather AdvisoryFSDLyon15 hr
Apr 9, 11:43 AM CDTIce Storm WarningFSDDickinson, O'Brien, Osceola, Plymouth, Sioux19 hr
Apr 9, 5:25 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee35 min
Apr 9, 5:48 PM CDTWinter Weather AdvisoryFSDBuena Vista, Cherokee, Clay, Ida, Woodbury37 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.